Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Albuquerque, NM

June 20, 2001Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2001, 6:36 PM MDT for Harding County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2001, 6:36 PM MDT (00:36 UTC)
Expired
Jun 20, 2001, 7:15 PM MDT
In force
39 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harding County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1103 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 210036
SVRABQ
NMC021-210115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
636 PM MDT WED JUN 20 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 715 PM MDT

* AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BUEYEROS...OR ABOUT 23 MILES NORTHEAST    
  OF MOSQUERO...MOVING EAST AT 20 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3608 10377 3587 10384 3577 10337 3609 10337

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 20, 3:30 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT WED JUN 20 2001

EAST TO WEST ANTICYCLONIC BELT ACROSS THE SW TO TAKE ON MORE
AMPLITUDE IN NEAR TERM. RIDGE AXIS JUST W OF NM. SHORT WAVE MOVING
THRU THE PLAINS AND MIDWEST TONIGHT-THURSDAY WITH ASSOCIATED SURFACE
WIND SHIFT INTO NE LATE TONIGHT-THURSDAY. THIS TO REINFORCE THE LOW
LEVEL EAST TO W FLOW AND MOISTURE INTO THE STATE. BEST AXIS OF
INSTABILITY FOR REMAIDER OF TODAY FORM NE TO SW AND LIKELY ALONG
THE OLD BOUNDARY. LEAST FAVORABLE FAR NW AND SE (STEERING FLOW NOT
FAVORABLE IN SE). UNSURE ABOUT TIMING OF NEXT WIND SHIFT MENTIONED
ABOVE BUT CENTRAL MOUNTAIN CHAIN AND SOUTH POSSIBLY MOST ACTIVE FOR
THURSDAY TSTMS. LOOKING AHEAD...RIDGE AXIS DRIFTING OVERHEAD FRIDAY
AND INTO THE WEEKEND. DIFFICULT TO DISCERN FEATURES THAT MAY ENHANCE
CONVECTION DURING THIS TIME PERIOD AND MOUNTAINS MAY BE THE MAIN
TRIGGERING MECHANISM. CANT IDENTIFY ANY DRYING EVEN INTO THE LONGER
LONG TERM THUS WILL CONTINUE CURRENT EXTENDED OF AFTERNOON BUILDUPS.

ABQ BB 064/093 062/092 062 29111
SAF BB 057/083 055/086 056 29112
TCC BB 062/078 060/089 060 29312

.ABQ...NONE.

In the hours before

Local storm report, Jun 20, 5:40 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
540 PM MDT WED JUN 20 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    5 N TREMENTINA            NM   .75 INCH HAIL
06/20/01   SAN MIGUEL                     REPORTED BY CO-OP
                                          OBSERVERS

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:51 PM MDTSevere Thunderstorm WarningABQColfax54 min
Jun 21, 5:55 PM MDTSevere Thunderstorm WarningABQSan Miguel65 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.